Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On linear Volterra equations of parabolic type in Banach spaces


Author: Jan Prüss
Journal: Trans. Amer. Math. Soc. 301 (1987), 691-721
MSC: Primary 45N05; Secondary 45D05, 45K05, 47D05
DOI: https://doi.org/10.1090/S0002-9947-1987-0882711-5
MathSciNet review: 882711
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Linear integrodifferential equations of Volterra type in a Banach space are studied in case the main part of the equation generates an analytic $ {C_0}$-semigroup. Under very general assumptions it is shown that a resolvent operator exists and that many of the solution properties of parabolic evolution equations are inherited. The results are then applied to integro-partial differential equations of parabolic type.


References [Enhancements On Off] (What's this?)

  • [1] R. M. Christensen, Theory of viscoelasticity: An introduction, Academic Press, New York, 1971.
  • [2] B. D. Coleman and M. E. Gurtin, Equipresence and constitutive equations for heat conductors, Z. Angew. Math. Phys. 18 (1967), 199-208. MR 0214334 (35:5185)
  • [3] J. Cushing, Integrodifferential equations and delay models in population dynamics, Lecture Note in Biomath., vol. 20, Springer-Verlag, Heidelberg, 1977. MR 0496838 (58:15300)
  • [4] G. Da Prato and P. Grisvard, Equations d'evolution abstraites non lineaires de type parabolique, Ann. Mat. Pura Appl. 120 (1979), 329-396. MR 551075 (81d:34052)
  • [5] G. Da Prato and M. Ianelli, Existence and regularity for a class of integrodifferential equations of parabolic type, preprint.
  • [6] G. Da Prato, M. Ianelli and E. Sinestrari, Regularity of solutions of a class of linear integrodifferential equations in Banach spaces, J. Integral Equations 8 (1985), 27-40. MR 771750 (86g:45019)
  • [7] A Friedman, Partial differential equations, Holt, Rinehart and Winston, New York, 1969. MR 0445088 (56:3433)
  • [8] A. Friedman and M. Shinbrot, Volterra integral equations in Banach spaces, Trans. Amer. Math. Soc. 126 (1967), 131-179. MR 0206754 (34:6571)
  • [9] R. Grimmer and F. Kappel, Series expansions for resolvents of Volterra integrodifferential equations in Banach space, SIAM J. Math. Anal. 15 (1984), 595-604. MR 740698 (85k:45025)
  • [10] R. Grimmer and A. J. Pritchard, Analytic resolvent operators for integral equations in Banach spaces, J. Differential Equations 50 (1983), 234-259. MR 719448 (85k:45023)
  • [11] R. Grimmer and J. Prüss, On linear Volterra equations in Banach spaces, Comput. Math. Appl. 11 (1985), 189-205. MR 787436 (86h:45004)
  • [12] E. Hille and R. S. Phillips, Semigroups and functional analysis, Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R.I., 1957. MR 0089373 (19:664d)
  • [13] R. S. Phillips, A note on the abstract Cauchy problem, Proc. Nat. Acad. Sci. U.S.A. 40 (1954), 244-248. MR 0061759 (15:880e)
  • [14] J. Prüss, Lineare Volterra Gleichungen in Banachräumen, Habilitationsschrift, Paderborn, 1984.
  • [15] -, On bounded solutions of Volterra equations, preprint.
  • [16] E. Sinestrari, On the abstract Cauchy problem of parabolic type in spaces of continuous functions, J. Math. Anal. Appl. 107 (1985), 16-66. MR 786012 (86g:34086)
  • [17] B. Stewart, Generation of analytic semigroups by strongly elliptic operators under general boundary conditions, Trans. Amer. Math. Soc. 259 (1980), 299-310. MR 561838 (82h:35048)
  • [18] G. F. Webb, Regularity of solutions to an abstract inhomogeneous linear differential equation, Proc. Amer. Math. Soc. 62 (1977), 271-277. MR 0432996 (55:5975)
  • [19] D. V. Widder, The Laplace transform, Princeton Univ. Press, Princeton, N.J., 1941.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 45N05, 45D05, 45K05, 47D05

Retrieve articles in all journals with MSC: 45N05, 45D05, 45K05, 47D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0882711-5
Keywords: Analytic semigroup, Laplace transform, maximal regularity, resolvent operator, resolvent equations, Volterra operator
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society